Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 30, 2020, 12:21 AM CDT for Lewis County, Marion County, Missouri; Adams County, Pike County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2020, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 30, 2020, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IL, Pike County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:50 AM CDT | HEAVY RAIN 2.69 | 5 Ese Taylor, MO | MESONET STATION QLDI2 3.3 SW QUINCY. |
| Jun 30, 6:12 AM CDT | FLASH FLOOD | 1 N Quincy, IL | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 N QUINCY. SEMINARY ROAD CLOSED DUE TO 2 FEET OF WATER OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 351 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WGUS53 KLSX 300521
FFWLSX
ILC001-149-MOC111-127-301115-
/O.NEW.KLSX.FF.W.0026.200630T0521Z-200630T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1221 AM CDT Tue Jun 30 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northwestern Pike County in west central Illinois...
Southwestern Adams County in west central Illinois...
Eastern Marion County in northeastern Missouri...
Southeastern Lewis County in northeastern Missouri...
* Until 615 AM CDT.
* At 1219 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Quincy, Hannibal, Quincy Regional Airport, Payson, Fall Creek,
Adams, Burton, Hull, Plainville, Taylor, Marblehead, Seehorn and
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4005 9121 3969 9117 3969 9154 4007 9162
FLASH FLOOD...RADAR INDICATED
$$
Fuchs1 follow-up statement
922
WGUS73 KLSX 300818
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
318 AM CDT Tue Jun 30 2020
ILC001-149-MOC111-127-301115-
/O.CON.KLSX.FF.W.0026.000000T0000Z-200630T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IL-Adams IL-Marion MO-Lewis MO-
318 AM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHWESTERN PIKE AND SOUTHWESTERN ADAMS COUNTIES IN WEST CENTRAL
ILLINOIS...EASTERN MARION AND SOUTHEASTERN LEWIS COUNTIES IN
NORTHEASTERN MISSOURI...
At 313 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain over the eastern end of the warned area, with additional
showers approaching eastern Marion and southeastern Lewis counties.
Radar indicates between 2 and more than 7 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Quincy, Hannibal, Palmyra, Quincy Regional Airport, Payson, Fall
Creek, Adams, Burton, Hull, Plainville, Taylor, Marblehead, Seehorn
and Fowler.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4005 9121 3969 9117 3969 9154 4007 9162
FLASH FLOOD...RADAR INDICATED
$$
FuchsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:30 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 6:30 PM CDT, 5 hours 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
630 PM CDT Mon Jun 29 2020
.SHORT TERM... (Through Late Tuesday Night)
Issued at 211 PM CDT Mon Jun 29 2020
(Tonight through Tuesday Night)
Focus for this discussion is the heavy rain event that is
expected to develop overnight.
Middle/upper level shortwave currently located across the Missouri
Ozarks, responsible for the ongoing diurnal convection stretching
from near Jefferson City to the Ozark Plateau, will stall over
northeast Missouri tonight. As the low level jet interacts with this
feature and any remnant outflow from ongoing convection, numerous
thunderstorms are expected to develop after midnight and congeal
into a backbuilding MCS. Latest guidance continues to support the
Flash Flood Watch and have utilized the HREF probability matched
mean guidance to place the highest QPF (2 to 4 inches) in a band
from near Mexico to Wentzville, MO, with 1 to 2 inches likely across
the remainder of the watch area. The HREF members suggest that
rainfall amounts could locally exceed 6 inches in the heaviest and
most persistent band of convection. This would lead to significant
and life threatening flash flooding overnight and into Tuesday
morning.
The MCS will weaken and shift south on Tuesday morning with a chance
of additional thunderstorms redeveloping in the afternoon given the
proximity of the shortwave. The Flash Flood Watch will continue
into Wednesday morning, but convective trends and heavy rainfall
potential Tuesday afternoon and night are not clear at this time.
There is a chance that we may be able to cancel the watch early on
Tuesday.
CVKING
.LONG TERM... (Wednesday through Next Monday)
Issued at 211 PM CDT Mon Jun 29 2020
An upper level ridge will continue to build across the southern
Rockies and Plains through the end of the week and into the
weekend leading to seasonally warm/hot temperatures. Being on the
east side of the building ridge will also keep at least our
Illinois counties in the vicinity of the ring of fire with daily
chances of thunderstorms.
CVKING
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 622 PM CDT Mon Jun 29 2020
Still anticipating widespread showers and storms to develop in the
late evening and overnight hours, bringing heavy rain and reduced
visibilites to all terminals. I tried to focus TAFs on when
precipitation is most likely, but it is possible storms begin a
few hours earlier than what is shown in the TAFs. Widespread MVFR
conditions are expected with the precip, and if a particularly
heavy storm hits a terminal, I anticipate IFR conditions.
Flight conditions will gradually improve tomorrow, though I
anticipate isolated to scattered storms to linger into tomorrow
afternoon. However, low confidence on just how long storms may
linger and limited expected storm coverage has precluded any
mention of thunder/precip in the TAFs tomorrow.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Wednesday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Franklin MO-Gasconade MO-Knox MO-
Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
IL...Flash Flood Watch through Wednesday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin
IL-Madison IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 29, 2:23 PM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 223 PM CDT Mon Jun 29 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 223 PM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Flash Flood Watch Tonight Numerous thunderstorms are expected overnight. Heavy rain and flash flooding are likely across portions of central and eastern Missouri, as well as west central Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash Flood Watch continues Tuesday and Tuesday Night The thunderstorm complex will slowly weaken and move out of the area Tuesday morning, but additional thunderstorms are possible Tuesday afternoon through Tuesday night. Locally heavy rainfall remains possible. Daily chances of thunderstorms remain in the forecast, mainly across Illinois, Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report rainfall amounts greater than one inch to the National Weather Service Office in St. Louis. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:14 PM CDT | Areal Flood Warning | LSX | Marion | 3 hr |
| Jun 30, 1:34 AM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Jun 30, 2:33 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis | 3 hr |
| Jun 30, 4:21 AM CDT | Flash Flood Warning | LSX | Saint Louis | 6 hr |
| Jun 30, 6:13 AM CDT | Areal Flood Warning | LSX | Lewis, Marion | 6 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Lewis | 53 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Ralls | 66 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
| Jun 30, 12:59 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jun 30, 3:35 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 30, 4:33 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 5:15 AM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Jun 30, 6:02 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 10:12 AM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
| Jun 30, 4:49 PM CDT | Flash Flood Warning | LSX | Randolph | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.